Alert archive / Puerto Rico / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS JSJ
NWS JSJ issued this flash flood watch at Jul 30, 2016, 11:45 AM CDT. It took effect at Jul 31, 2016, 5:00 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2016, 11:45 AM CDT (16:45 UTC)
- In effect from
- Jul 31, 2016, 5:00 AM CDT
- Expired
- Aug 1, 2016, 8:33 AM CDT
- In force
- 28 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted.
781 WGCA62 TJSJ 301645 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1245 PM AST SAT JUL 30 2016 ...STRONG TROPICAL WAVE WILL BRING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SUNDAY... PRZ001>013-VIZ001-002-310100- /O.NEW.TJSJ.FF.A.0002.160731T1000Z-160801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 1245 PM AST SAT JUL 30 2016 ...FLASH FLOOD WATCH IN EFFECT FROM EARLY SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * FROM EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. * A STRONG TROPICAL WAVE WILL APPROACH THE LOCAL ISLANDS LATE TONIGHT INTO SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE REGION STARTING TONIGHT. THE MOST ACTIVE PERIOD APPEARS TO BE FROM EARLY SUNDAY MORNING THROUGH SUNDAY NIGHT. * THE POTENTIAL OF FLOODING RAINS IS HIGH FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SUNDAY. RAINFALL TOTALS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS STRONG TROPICAL WAVE. LOCALIZED FLASH FLOODING AND LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
675 WGCA62 TJSJ 310058 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 858 PM AST SAT JUL 30 2016 ...STRONG TROPICAL WAVE WILL BRING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SUNDAY... PRZ001>013-VIZ001-002-311200- /O.CON.TJSJ.FF.A.0002.160731T1000Z-160801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 858 PM AST SAT JUL 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM AST SUNDAY THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * FROM 6 AM AST SUNDAY THROUGH SUNDAY EVENING * A STRONG TROPICAL WAVE WILL CONTINUE TO APPROACH THE LOCAL ISLANDS DURING THE OVERNIGHT HOURS INTO SUNDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVERNIGHT AND SPREAD ACROSS THE REGION THROUGH SUNDAY. THE MOST ACTIVE PERIOD APPEARS TO BE FROM EARLY SUNDAY MORNING THROUGH SUNDAY NIGHT. * THE POTENTIAL OF FLOODING RAINS IS HIGH FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SUNDAY. RAINFALL TOTALS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS STRONG TROPICAL WAVE. LOCALIZED FLASH FLOODING AND LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
140 WGCA62 TJSJ 310926 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 526 AM AST SUN JUL 31 2016 ...STRONG TROPICAL WAVE WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS TODAY AND TOMORROW... PRZ001>013-VIZ001-002-311730- /O.EXT.TJSJ.FF.A.0002.160731T1000Z-160801T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 526 AM AST SUN JUL 31 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES IN EFFECT FOR * PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * THROUGH MONDAY AFTERNOON * A STRONG TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS TODAY...TONIGHT AND TOMORROW. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS MORNING AND SPREAD ACROSS THE REST OF THE REGION THROUGH TONIGHT. THE MOST ACTIVE PERIOD APPEARS TO BE FROM THIS MORNING THROUGH MONDAY MORNING. * THE POTENTIAL OF FLOODING RAINS IS HIGH FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SUNDAY. RAINFALL TOTALS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS STRONG TROPICAL WAVE. LOCALIZED FLASH FLOODING AND LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
960 WGCA62 TJSJ 311547 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1147 AM AST SUN JUL 31 2016 ...STRONG TROPICAL WAVE WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH MONDAY... PRZ001>013-VIZ001-002-010130- /O.CON.TJSJ.FF.A.0002.000000T0000Z-160801T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 1147 AM AST SUN JUL 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * THROUGH MONDAY AFTERNOON * A STRONG TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS TODAY...TONIGHT AND TOMORROW. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS MORNING AND SPREAD ACROSS THE REST OF THE REGION THROUGH TONIGHT. THE MOST ACTIVE PERIOD APPEARS TO BE FROM THIS MORNING THROUGH MONDAY MORNING. * THE POTENTIAL OF FLOODING RAINS IS HIGH FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SUNDAY. RAINFALL TOTALS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS STRONG TROPICAL WAVE. LOCALIZED FLASH FLOODING AND LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
943 WGCA62 TJSJ 010139 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 939 PM AST SUN JUL 31 2016 ...STRONG TROPICAL WAVE WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH MONDAY... PRZ001>013-VIZ001-002-011400- /O.CON.TJSJ.FF.A.0002.000000T0000Z-160801T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 939 PM AST SUN JUL 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR... CULEBRA...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST.THOMAS... ST. JOHN.. AND ADJACENT ISLANDS. * THROUGH MONDAY AFTERNOON * A STRONG TROPICAL WAVE WILL CONTINUE TO AFFECT THE LOCAL ISLANDS THE REST OF TONIGHT AND TOMORROW. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FROM TIME TO TIME THROUGH AT LEAST MONDAY AFTERNOON. * THE POTENTIAL OF FLOODING RAINS CONTINUES HIGH FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS. RAINFALL TOTALS BETWEEN 3 AND 5 INCHES WITH LOCALLY HIGHER AMOUNTS HAVE BEEN OBSERVED WITH THIS STRONG TROPICAL WAVE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED. IN ADDITION...SOILS ARE ALREADY SATURATED DUE TO PREVIOUS RAINFALL. LOCALIZED FLASH FLOODING AND LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
278 WGCA62 TJSJ 010920 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 520 AM AST MON AUG 1 2016 ...TRAILING MOISTURE LEFT BEHIND THE STRONG TROPICAL WAVE NOW ACROSS THE CENTRAL CARIBBEAN WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH THIS AFTERNOON... PRZ001>013-VIZ001-002-011730- /O.CON.TJSJ.FF.A.0002.000000T0000Z-160801T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 520 AM AST MON AUG 1 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR... CULEBRA...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS. * THROUGH THIS AFTERNOON * THE TRAILING MOISTURE LEFT BEHIND THE STRONG TROPICAL WAVE NOW ACROSS THE CENTRAL CARIBBEAN WILL CONTINUE TO PRODUCE AN UNSTABLE WEATHER PATTERN ACROSS THE LOCAL ISLANDS TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM TIME TO TIME THROUGH AT LEAST THIS AFTERNOON. * THE POTENTIAL OF FLOODING RAINS CONTINUES HIGH FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS. RAINFALL TOTALS BETWEEN 3 AND 5 INCHES WITH LOCALLY HIGHER AMOUNTS HAVE BEEN OBSERVED WITH THE PASSAGE OF THE TROPICAL WAVE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN ASSOCIATION WITH MOISTURE LEFT BEHIND THE WAVE. IN ADDITION...SOILS ARE ALREADY SATURATED DUE TO PREVIOUS RAINFALL. LOCALIZED FLASH FLOODING AND LANDSLIDES ARE LIKELY IN AREAS OF HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
385 WGCA62 TJSJ 011333 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 933 AM AST MON AUG 1 2016 ...THE TREAT OF FLOODING RAINS HAS DIMINISHED AS DRIER AIR WILL MOVE OVER THE LOCAL ISLANDS THROUGHOUT THE DAY... PRZ001>013-VIZ001-002-011445- /O.CAN.TJSJ.FF.A.0002.000000T0000Z-160801T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 933 AM AST MON AUG 1 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE TROPICAL WAVE THAT AFFECTED THE LOCAL ISLANDS YESTERDAY HAS MOVED AWAY INTO THE CENTRAL CARIBBEAN. THE POTENTIAL OF FLOODING RAINS HAS DIMINISHED TODAY AS DRIER AND MORE STABLE AIR MASS WILL CONTINUE TO FILTER IN FROM THE EAST. ALTHOUGH...SOME ISOLATED THUNDERSTORMS MAY DEVELOP OVER NORTHWEST PUERTO RICO THIS AFTERNOON... THE THREAT OF FLASH FLOODING HAS ENDED FOR MUCH OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THEREFORE...THE FLASH FLOOD WATCH FOR ALL PUERTO RICO AND VIRGIN ISLANDS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 9:52 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 30, 9:52 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1052 AM AST SAT JUL 30 2016
.UPDATE...Mostly fair weather with mostly clear to partly cloudy
skies were observed across the waters and local islands this
morning. No significant rainfall accumulation has been reported as
of 14Z. As the day progresses, cloudiness will increase especially
across the interior and western portions of Puerto Rico. Shower
and thunderstorm activity is expected across these areas as well
during the afternoon hours.
A tropical wave located about 700 miles east of the lesser
Antilles is expected late tonight through Sunday. This feature
will bring an increase in moisture as well as shower and
thunderstorm activity across the forecast area beginning tonight.
Periods of heavy rainfall, gusty winds 25-35 MPH, lightning, and
urban and small stream flooding can be expected through at least
late Sunday night.
.AVIATION...Mostly VFR cond expected across the flying area. SHRA/TSRA
and mtn obscuration will continue across the interior and W PR
with periods of MVFR expected for TJMZ/TJBQ from 16Z-22Z. Low
level winds from the east at 10-20 kts with gusts up to around 25
kts and sea breeze variations.
.MARINE...Moderate risk of rip currents across most of the coasts
of Puerto Rico, Vieques and Culebra as well as the USVI. No change
to the rest of the previous marine forecast.
&&
.PREV DISCUSSION... /issued 501 AM AST SAT JUL 30 2016/
SYNOPSIS...Subsidence ahead of the strong tropical wave near the
Lesser Antilles will generate a more stable and drier conditions
across the local islands today. The strong tropical wave located
around 52 west this morning is expected to move quickly to the
west across the Lesser Antilles and the Eastern Caribbean today
and reach the local region late tonight and Sunday. Showers,
thunderstorms and gusty winds will create hazardous marine
conditions across the regional waters beginning this afternoon.
DISCUSSION...Doppler weather radar indicated isolated to
scattered showers mostly across the surrounding coastal waters
overnight and early this morning, with some of them affecting the
eastern sections of Puerto Rico from time to time. A strong
tropical around 52 West this morning will continue to move
rapidly to the west or west northwest today. The subsidence
pattern associated with this feature is expected to produce drier
air across the local islands today. Latest satellite images
depicted this dry air just across the USVI this morning.
Our attention today is focus on a strong tropical wave which is
located about 850 miles east of the Lesser Antilles early this
morning. The wave is moving westward rapidly, at 25-30 mph.
Regardless of development this system will likely bring showers,
thunderstorms and possible gusty winds across portions of the
USVI and Puerto Rico. At this forward speed and accordingly to the
global models, the leading edge of the system is expected to reach
the USVI late tonight and Puerto Rico on Sunday. Numerous showers
and scattered thunderstorms are forecast for Sunday as the
tropical wave moves across the local islands. The large moisture
envelope associated with the wave will continue over the area
through Monday so there is still a good chance of showers and
thunderstorms on Monday. Drier air is expected to moves across the
region behind the wave on Tuesday, before another tropical wave
reach the region Thursday and Friday, next week.
AVIATION...VFR conditions expected today across most of the
local flying area. Periods of SHRA with OCNL VCSH expected for
TJSJ until 30/14Z. Increasing winds are expected today. After
30/16z shra will develop western and interior PR and along
Cordillera Central west of TJPS and moving WSW. Mtn obscurations
after there 30/17Z. MVFR to bcm likely after 30/18z at TNCM/TKPK
due to apchg trop wave and sct SHRA/TSRA.
MARINE...Seas up to 6 feet and winds up to 20 knots are expected
this morning. Seas are expected to become hazardous this afternoon
across the offshore Atlantic waters and Anegada passage, then
spread across the offshore Caribbean waters, offshore Western
waters, the nearshore Atlantic waters and the waters surrounding
the USVI by tonight. A small craft advisory will go into effect
this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 80 86 76 / 30 70 70 30
STT 92 80 86 77 / 30 70 70 30
&&
.SJU Watches/Warnings/Advisories...
PR...VI...Small Craft Advisory from 8 PM this evening to 8 PM AST Sunday
for St.Thomas...St. John.. and Adjacent Islands.
AM...Small Craft Advisory from 2 PM this afternoon to 8 PM AST Sunday
for Anegada Passage Southward to 17N-Atlantic Waters of
Puerto Rico and USVI from 10 NM to 19.5N.
Small Craft Advisory from 8 PM this evening to 8 PM AST Sunday
for Caribbean Waters of Puerto Rico from 10 NM to 17N-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto
Rico out 10 NM-Mona Passage Southward to 17N.
Small Craft Advisory from 2 AM to 8 PM AST Sunday for Coastal
Waters of Northern Puerto Rico out 10 NM.
&&
05/11Hazardous weather outlook, Jul 30, 6:11 AM CDT, 5 hours 34 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 422 AM AST SABADO 30 DE JULIO DE 2016 AMZ710>745-PRZ001>013-310830- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE- CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE- INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 422 AM AST SABADO 30 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .VIENTOS...VIENTOS SOSTENIDOS DE SOBRE 20 MPH (17 NUDOS) SE ESPERAN A TRAVES DE LA MAYORIA DE LAS AGUAS LOCALES, A TRAVES DE LAS AREAS COSTERAS DEL NORTE Y SUR DE PUERTO RICO, AL IGUAL QUE A TRAVES DE CULEBRA Y VIEQUES. .OLEAJE...OLEAJE PICADO/PELIGROSO DE SOBRE 7 PIES SE ESPERA A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO Y CARIBE ESTA TARDE Y NOCHE. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS PLAYAS DEL NORTE Y SUR DE PUERTO RICO Y ALGUNAS PLAYAS DE VIEQUES Y CULEBRAS. .CALOR...INDICE DE CALOR DE 102 GRADOS O MAS SON POSIBLES A TRAVES DE LA MAYORIA DE LAS AREAS COSTERAS DE PUERTO RICO. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES SE PRONOSTICA QUE UNA ONDA TROPICAL FUERTE AFECTE LA REGION DESDE EL DOMINGO HASTA TEMPRANO EL LUNES. ESTE SISTEMA TRAERA CONDICIONES ATMOSFERICAS INESTABLES Y REALZARA SIGNIFICANTEMENTE EL DESAROLLO DE AGUACEROS Y TRONADAS A TRAVES DE LA REGION. PERIODOS DE LLUVIAS FUERTES, VIENTOS EN RAFAGAS, Y ACTIVIDAD DE RAYOS SE PODRIAN ESPERAR A MEDIDA QUE LA ONDA TROPICAL SE MUEVA SOBRE EL AREA. INUNDACIONES Y DESLIZAMIENTOS DE TIERRA, AL IGUAL QUE CONDICIONES MARITIMAS PELIGROSAS, TAMBIEN SE PODRIAN ESPERAR. LAS CONDICIONES ATMOSFERICAS MEJORARAN EL LUNES EN LA TARDE. OTRA ONDA TROPICAL SE ESPERA QUE ALCANCE LA REGION EL JUEVES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-310830- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 422 AM AST SABADO 30 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .VIENTOS...VIENTOS SOSTENIDOS DE SOBRE 20 MPH (17 NUDOS) SE ESPERAN A TRAVES DE LAS AGUAS COSTERAS CIRCUNDANTES, AL IGUAL QUE A TRAVES DE LAS ISLAS LOCALES. .OLEAJE...OLEAJE PICADO/PELIGROSO DE SOBRE 7 PIES SE ESPERA A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO Y CARIBE ESTA TARDE Y NOCHE. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DE SANTA CRUZ. .CALOR...INDICE DE CALOR DE 102 GRADOS O MAS SON POSIBLES A TRAVES DE LA MAYORIA DE LAS AREAS COSTERAS DE LAS ISLAS LOCALES. .DIAS DOS A SIETE...SABADO A JUEVES SE PRONOSTICA QUE UNA ONDA TROPICAL FUERTE AFECTE LA REGION DESDE EL DOMINGO HASTA TEMPRANO EL LUNES. ESTE SISTEMA TRAERA CONDICIONES ATMOSFERICAS INESTABLES Y REALZARA SIGNIFICANTEMENTE EL DESAROLLO DE AGUACEROS Y TRONADAS A TRAVES DE LA REGION. PERIODOS DE LLUVIAS FUERTES, VIENTOS EN RAFAGAS, Y ACTIVIDAD DE RAYOS SE PODRIAN ESPERAR A MEDIDA QUE LA ONDA TROPICAL SE MUEVA SOBRE EL AREA. INUNDACIONES Y DESLIZAMIENTOS DE TIERRA, AL IGUAL QUE CONDICIONES MARITIMAS PELIGROSAS, TAMBIEN SE PODRIAN ESPERAR. LAS CONDICIONES ATMOSFERICAS MEJORARAN EL LUNES EN LA TARDE. OTRA ONDA TROPICAL SE ESPERA QUE ALCANCE LA REGION EL JUEVES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
Nearby
Flash Flood Watches in Puerto Rico, 2016Flash Flood Watches in U.S. Virgin Islands, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.